Performance Measurement Network

Question: Reason for No Anticoagulation Therapy Prescribed at Discharge


This question has follow-up question(s): Can the following note be used as a Reason for Not Prescribing Anticoagulation Therapy?

H&P states, "Chronic thrombocytopenia, therefore I am not using heparin". Can this documentation pass as a Reason for No Anticoagulants at Dischaarge, since it ony mentions heparin and not ALL anticoagulants?

Answer:

The guideline, "An allergy or adverse reaction to one type of anticoagulant would not be a reason for not administering all anticoagulants. Another medication can be ordered.", refers to an allergic reaction or medication intolerance, e.g., rash, nausea, diarrhea, etc. Since there are multiple different agents listed as anticoagulant medications for stroke, another medication could be ordered in such scenarios, e.g. coumadin gives patient a rash, but patient can tolerate Arixtra.

Risk of bleeding/bleeding disorder are listed as inclusion terms because it is a contraindication for therapy. Thrombocytopenia poses a bleeding risk. Select 'Yes' for Reason for No Anticoagulation Therapy.

Question Details
Focus area(s): Chart Abstracted Measure Specifications – Clinical
Related documents: STK-03,
File:

Copyright © by the contributing authors. All material on this collaboration platform is the property of the contributing authors.
Ideas, requests, problems regarding Performance Measurement Network? Send feedback